MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INT HEX CAP SCREW 4.5MM X 60MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INT HEX CAP SCREW 4.5MM X 60MM; NAIL, FIXATION, BONE
Model Number 71642160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after placing a int hex cap screw 4.5mm x 60mm, the doctor made the decision to change it for a shorter one, since the initial screw was very long.The procedure was completed, without delay, using a s+n back-up device.Patient was not harmed.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: the device, used in treatment, was not returned for evaluation.A relationship, if any, between the device and the reported incidents could not be corroborated.The clinical/medical investigation concluded that, per e-mail communication, ¿the product or product packaging had no issue.The surgeon decided to use a different screw.¿ no patient injuries or adverse consequences were reported due to the change in screw.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to procedural variance, surgical technique or user error.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G2: report source update.

Brand Name
INT HEX CAP SCREW 4.5MM X 60MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12022953
Report Number1020279-2021-05254
Device Sequence Number11663863
Product Code JDS
UDI-Device Identifier03596010478948
UDI-Public03596010478948
Combination Product (Y/N)N
PMA/510(K) Number
K981529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71642160
Device Catalogue Number71642160
Device Lot Number16KT76827
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;